Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Had stroke. Taking Vicodin ES. Will these medicine cause any liver disease?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
My sister is 49 yrs old. Had a stroke at 35. Post CVA effects: R side weakness, muscle atrophy, "S" shaped spine, low back pain. Takes Vicodin ES & XXXXXXX RX of 120 tabs of each q month. Abuses these drugs. Gone in 2 wks. Then takes Tylenol ES 100 tabs for 2 wks. Dx w/Hep C last yr w/liver enzymes over 30 million. Took the injections & pills for 6 months Cannot remember the names, Rx for Hep C. Went into remission. Had LFT done in Dec. Liver enzymes over 6 million. I told her she had to stop taking acetamenaphine d/t liver disease. Stated her GI doc said OK to continue, but he does not know the abuse of the meds. Could this have caused the liver disease to return? What can or should she do? Will not let me nor our Mother talk to GI doc. What should I do?
Posted Sun, 27 Jan 2013 in Liver and Gall Bladder
Answered by Dr. Chakravarthy Mazumdar 8 hours later

Sorry for a delayed response.

Could you type the exact liver enzymes and their numbers along with units. I mean ALT, AST, Alk phosphatase, GGT, Bilirubin. I do not see them in millions. If they are in millions her GI should not be OK with them.

Any medication abuse will affect the liver. She actually should be very careful in choosing medicine and nothing over the counter and without informing the treating GI doctor.

Waiting for your reply...

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor